Alert archive / Illinois / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood warning at May 5, 2017, 3:50 PM CDT for 9 counties in Illinois. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 3:50 PM CDT (20:50 UTC)
- Expired
- May 6, 2017, 3:05 PM CDT
- In force
- 23 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WGUS43 KILX 052050
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
350 PM CDT FRI MAY 5 2017
ILC023-029-033-035-041-045-079-101-159-060845-
/O.NEW.KILX.FA.W.0013.170505T2050Z-170506T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coles-Lawrence-Crawford-Edgar-Jasper-Clark-Richland-Cumberland-
Douglas-
350 PM CDT FRI MAY 5 2017
The National Weather Service in Lincoln has issued a
* Flood Warning for...
Coles County in east central Illinois...
Lawrence County in southeastern Illinois...
Crawford County in east central Illinois...
Edgar County in east central Illinois...
Jasper County in southeastern Illinois...
Clark County in east central Illinois...
Richland County in southeastern Illinois...
Cumberland County in east central Illinois...
Douglas County in east central Illinois...
* Until 345 AM CDT Saturday
* At 348 PM CDT, emergency management and law enforcement officials
reported flooding continues, although most reported the water was
starting to recede with many roads that were closed yesterday now
open. The flooding will be mainly located along rivers and creeks
and on secondary roadways.
* Some locations that will experience flooding include...
Charleston, Mattoon, Olney, Paris, Robinson, Tuscola,
Lawrenceville, Marshall, Newton, Toledo, Sumner, Arcola, Casey,
Villa Grove, Arthur, Neoga, Greenup, Oblong, Palestine and
Chrisman.
This includes the following highways...
Interstate 57 between mile markers 174 and 217.
Interstate 70 between mile markers 105 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3858 8815 3860 8816 3860 8824 3869 8827
3885 8826 3885 8836 3917 8836 3917 8846
3988 8846 3988 8754 3934 8755 3931 8762
3922 8757 3914 8766 3912 8764 3911 8765
3906 8757 3867 8759 3857 8764
$$
Smith2 follow-up statements
796
WGUS43 KILX 060814
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
314 AM CDT SAT MAY 6 2017
ILC023-029-033-035-041-045-079-101-159-062045-
/O.EXT.KILX.FA.W.0013.000000T0000Z-170506T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coles-Lawrence-Crawford-Edgar-Jasper-Clark-Richland-Cumberland-
Douglas-
314 AM CDT SAT MAY 6 2017
The National Weather Service in Lincoln has extended the
* Flood Warning for...
Coles County in east central Illinois...
Lawrence County in southeastern Illinois...
Crawford County in east central Illinois...
Edgar County in east central Illinois...
Jasper County in southeastern Illinois...
Clark County in east central Illinois...
Richland County in southeastern Illinois...
Cumberland County in east central Illinois...
Douglas County in east central Illinois...
* Until 345 PM CDT Saturday
* At 300 AM CDT, local law enforcement reported that flooding had
receded little overnight, with several rural roadways experiencing
continued flooding due to rainfall totals of 3 to 5 inches that
occurred Wednesday and Thursday. An additional quarter inch of
rainfall is possible this morning which will help to delay the
receding of flood water. Continued flooding will be mainly located
along rivers and creeks and on secondary roadways.
* Some locations that will experience flooding include...
Charleston, Mattoon, Olney, Paris, Robinson, Tuscola,
Lawrenceville, Marshall, Newton, Toledo, Sumner, Arcola, Casey,
Villa Grove, Arthur, Neoga, Greenup, Oblong, Palestine and
Chrisman.
This includes the following highways...
Interstate 57 between mile markers 174 and 217.
Interstate 70 between mile markers 105 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3858 8815 3860 8816 3860 8824 3869 8827
3885 8826 3885 8836 3917 8836 3917 8846
3988 8846 3988 8754 3934 8755 3931 8762
3922 8757 3914 8766 3912 8764 3911 8765
3906 8757 3867 8759 3857 8764
$$
37000
WGUS83 KILX 062005
FLSILX
Flood Statement
National Weather Service Lincoln IL
305 PM CDT SAT MAY 6 2017
ILC023-029-033-035-041-045-079-101-159-062010-
/O.CAN.KILX.FA.W.0013.000000T0000Z-170506T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coles-Lawrence-Crawford-Edgar-Jasper-Clark-Richland-Cumberland-
Douglas-
305 PM CDT SAT MAY 6 2017
...THE FLOOD WARNING HAS BEEN CANCELLED FOR COLES...LAWRENCE...
CRAWFORD...EDGAR...JASPER...CLARK...RICHLAND...CUMBERLAND AND DOUGLAS
COUNTIES...
Local emergency management and law enforcement officials report that
flood waters have receded, and are no longer expected to pose a
threat to life or property. However, caution is advised for people
living along rivers and streams that have been affected by the heavy
rainfall over the past week. Some of those areas may still have some
water on roadways. Please continue to heed any road closures and
remember, if you are planning on travelling across parts of
southeast Illinois, especially at night, that it is very difficult
to gage how deep the water is on the roadway ahead of you. It's not
worth the risk. Turn Around, Don't Drown.
LAT...LON 3858 8815 3860 8816 3860 8824 3869 8827
3885 8826 3885 8836 3917 8836 3917 8846
3988 8846 3988 8754 3934 8755 3931 8762
3922 8757 3914 8766 3912 8764 3911 8765
3906 8757 3867 8759 3857 8764
$$
SmithWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at May 5, 2:59 PM CDT, 51 minutes earlier.
Area forecast discussion, May 5, 2:59 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 259 PM CDT Fri May 5 2017 .SHORT TERM...(This evening through Saturday) ISSUED AT 300 PM CDT Fri May 5 2017 Mid afternoon surface map shows 993 mb low pressure over northern WV while 548 dm 500 mb low was along the eastern TN/KY border. Band of rain showers passed east of the Wabash river early this morning. Few to scattered cumulus clouds were observed over central and southeast IL this afternoon with clouds breaking up along the IL/IN border at mid afternoon. Strong NNW winds of 15-30 mph and gusts of 25 to 40 mph prevailed today, with strongest winds over eastern IL closer to low pressure system. Temps ranged from mid 60s over the IL river valley, to the upper 50s to around 60F east of I-57. 12Z forecast models lift strong low pressure and associated upper level low, into western PA/NY by 12Z/Sat, with pressure gradient weakening over CWA by early evening and NNW winds diminishing at sundown. A fairly strong short wave over western Ontario province will race SSE into east central and ne IL late tonight and then into the Ohio river valley by Saturday afternoon. This will spread a chance of rain showers into ne half of CWA by overnight and then diminish during later Sat morning. Isolated thunderstorms will be possible just ne of CWA late this evening and overnight. Lows overnight in the mid 40s in eastern IL and around 50F over western IL. Highs Sat in the upper 50s from Champaign ne and mid to upper 60s from Galesburg and Springfield sw. && .LONG TERM...(Saturday night through Friday) ISSUED AT 238 PM CDT Fri May 5 2017 Large upper level trof/low to slowly shift east over the Great Lakes, Ohio river valley and northeast states during this weekend while weak surface high pressure ridge of 1018 mb shifts into the MS river valley on Sunday. This to bring cool nights Sat and Sun night with lows in the upper 30s and lower 40s, and possible patchy frost over parts of ne CWA. Highs Sunday in the low to mid 60s which is about 10 degrees cooler than normal for mid May. Highs in the 60s on Monday with coolest readings remaining over ne CWA closer to upper level trof. A developing warm front to the west and sw of IL Monday afternoon to bringing isolated showers and thunderstorms late Monday afternoon over west central IL and across the area during Monday night and over ne CWA on Tue. More of a temperature gradient on Tue with highs ranging from mid 60s from Champaign ne to the mid 70s from Springfield sw. Back to normal highs of 70-75F across area on Wed. Chances of showers and thunderstorms return from Tue night through Thu and still lingered chances of showers Thu night and Friday as a northern and southern stream cutoff lows move into the MS river valley. Cooler highs in the low to mid 60s next Thu/Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1258 PM CDT Fri May 5 2017 Scattered cumulus clouds with bases of 3-5k ft will occur east of I-55 this afternoon and dissipate by sunset. Strong NNW winds of 15-20 kts and gusts of 25-35 kts through mid afternoon will diminish to around 10 kts or less around sundown and veer WSW later this evening. A clipper system over western Ontario will race SSE across central/eastern IL later tonight and bring a cold front southward across area and bring isolated showers to I-74 by overnight. Winds will switch NNW and become gusty at 18-24 kts on Saturday morning. Also have lower ceilings of 3-5 kft arriving behind the cold front later tonight into Sat morning with lowest ceilings near MVFR levels along I-74. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, May 5, 3:12 PM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 312 PM CDT Fri May 5 2017 ILZ027>031-036>038-040>043-047>051-061100- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 312 PM CDT Fri May 5 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... The Illinois River and portions of the Sangamon River remain in flood. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... The Illinois River and portions of the Sangamon River will remain in flood for the entire period. Please see the applicable flood warnings for details. Patchy frost will be possible north of I-74 Saturday night into Sunday morning. Scattered thunderstorms will be possible Tuesday through Thursday. It is too early to determine severe weather possibilities at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-052>057-061>063-066>068-071>073-061100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt-Richland- Shelby-Vermilion- 312 PM CDT Fri May 5 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Numerous rivers and creeks remain in flood, as well as many roadways and farmland, due to recent heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Minor to moderate flooding will continue along portions of the Sangamon, Embarras, Little Wabash, Vermilion, and Wabash Rivers. Please see the applicable flood warnings for details. Patchy frost will be possible north of I-74 Saturday night into Sunday morning. Scattered thunderstorms will be possible Tuesday through Thursday. It is too early to determine severe weather possibilities at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, any reports of flooding would be appreciated. Smith
Nearby
Areal Flood Warnings in Illinois, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.